MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0420
Medical Device Problem Codes Detachment Of Device Component (1104); Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastroduodenal artery bleed using ruby coils.During the procedure, the physician deployed and detached the initial ruby coil in the target vessel using a non-penumbra microcatheter.After that, the physician advanced a ruby coil out of the non-penumbra microcatheter and into the target vessel but decided to retract the coil for repositioning.While retracting the ruby coil, the physician did not mention resistance; however, the ruby coil unintentionally detached leaving its distal end in the common hepatic artery.Therefore, the physician attempted to use a snare device to remove the detached ruby coil; however, the physician was unable to remove the ruby coil and the ruby coil distal end was left in the common hepatic artery.The physician decided to end the procedure at this point.It was reported that the distal end of the ruby coil in the hepatic artery was considered insignificant.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6843635
Report Number3005168196-2017-01523
Device Sequence Number13629910
Product Code HCG
UDI-Device Identifier00814548012865
UDI-Public00814548012865
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/27/2025
Device Catalogue NumberRBY2C0420
Device Lot NumberF75244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;